Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

164 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Lovastatin cause hair loss?

Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 3571 Questions

default
Posted on Mon, 6 Mar 2017 in Skin Hair and Nails
Question: Hi, can Lovastatin 40mg taken daily cause hair loss in a 75 year ole woman ? Thanks.
doctor
Answered by Dr. Asmeet Kaur Sawhney 33 minutes later
Brief Answer:
Lovastatin 40 mg doesn't cause hair loss

Detailed Answer:
Hi,
Thanks for being at HealthcareMagic
I am Dr Asmeet Kaur Sawhney, Dermatologist.

Lovastatin 40 mg taken daily doesn't cause hair loss.

Feel free to ask further.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Lovastatin

doctor1 MD

I am a 64 year old male. I follow a low fat diet, eat 15,000 calories a day and walk half an hour 3 times a week. I have slightly raised blood pressure but am only on 1 'water' tablet for this. Last year my cholestral was 6.2 so I took plant sterols in tablet for for 12 months. This year my cholestral is 7.6. I am taking Cipralex and was wondering whether this is a side effect. If not, waht more can I do to reduce cholestrol - I refuse to take statins.

doctor1 MD

My father-in-law has taken for several years Welchol Tab 625mg - 3, 2x per day to reduce high cholesterol. His new doctor just prescribed a new drug, Lovastatin Tab 20 mg 1 x per day and discontinue Welchol. The doctor said his cholesterol was too high. My question, is this a good move? Statin drugs scare me... and I was not at the appointment when this change was made. He can t hear well and gets confused easily so didn t even realize he was changing meds. My father in law in 87 years old. Any comments?

doctor1 MD

yes im 50 yr old female and haven't had a menstrual cycle since Oct 2016 well last Thursday doctor started me on 1xday Lovastatin 20mg. I started my period last night. Could this new medication have anything to do with this???

doctor1 MD

Both thighs ache. Could back issues cause this? I have a history of muscle myalgia when using statins. These include Lipitor , Crestor and Pravastatin as the latest.

doctor1 MD

I am a 67 year old, post menopausal woman. This is an embarrassing question. Sometimes I see dry, white stuff in the center of my nipple. My nipples have an indentation in them and the stuff is in there. It is not wet, and rubs right out. All my...

doctor1 MD

I am 53 years, height 6'1", weight 88kg. Having difficulty in getting firm erection off late in last 6months. I have BP and taking BP medicine in last 12 years. recently while checking the cholestral it had been 261 total cholestral with LDL around 160. rest I have no other history.